Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 144, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 30, 2015, 3:59 PM CDT for Bexar County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 3:59 PM CDT (20:59 UTC)
- Expired
- Jun 30, 2015, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 58 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:29 PM CDT | FLASH FLOOD | Leon Valley, TX | ROAD CLOSED DUE TO HIGH WATER AT EVERS ROAD AND POSS ROAD |
| Jun 30, 4:57 PM CDT | FLASH FLOOD | 3 N Leon Valley, TX | NUMEROUS ROAD CLOSURES REPORTED DUE TO HIGH WATER...INCLUDING LOCKHILL RD AT WHITE BONNET ST...DANVILLE DRIVE AT OVERBROOK...ORSINGER LAND AT VANCE JACKSON AND SUNBURST LANE AT SLEEPY HOLLOW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 9.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1739 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
665
WGUS54 KEWX 302059
FFWEWX
TXC029-010000-
/O.NEW.KEWX.FF.W.0144.150630T2059Z-150701T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
359 PM CDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 700 PM CDT
* AT 358 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAN ANTONIO...LEON VALLEY...HELOTES...HOLLYWOOD PARK...SHAVANO
PARK...OLMOS PARK...CROSS MOUNTAIN...THE DOMINION...SEA WORLD...
CASTLE HILLS...BALCONES HEIGHTS...HILL COUNTRY VILLAGE...GREY
FOREST AND FIESTA TEXAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2966 9850 2944 9849 2944 9877 2966 9877
$$
HAMPSHIRE1 follow-up statement
133 WGUS74 KEWX 302321 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 621 PM CDT TUE JUN 30 2015 TXC029-302330- /O.CAN.KEWX.FF.W.0144.000000T0000Z-150701T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEXAR TX- 621 PM CDT TUE JUN 30 2015 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN BEXAR COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO STAY AWAY FROM ANY FLOODED ROADWAYS AND HEED BARRICADES. LAT...LON 2966 9850 2944 9849 2944 9877 2966 9877 $$ TB3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:56 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 30, 3:56 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 356 PM CDT TUE JUN 30 2015 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... A WEAK INVERTED TROUGH TO OUR SW AND A MORE PROGRESSIVE SHORTWAVE TO OUR NE HAVE COMBINED TO CREATE A WEAKNESS BETWEEN THE PAIR OF HIGH PRESSURE SYSTEMS TO OUR NW AND SE. THIS WEAK COL PATTERN COMBINED WITH INCREASING GULF MOISTURE FROM A WEAK SOUTHEASTERLY LLJ WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS CURRENTLY LOCATED ALONG AND SOUTH OF HIGHWAY 90 TO CONTINUE MOVING N-NE FOR THE NEXT SEVERAL HOURS...WITH COVERAGE SLOWLY DECREASING AS THEY MOVE INTO THE HILL COUNTRY. AN OUTFLOW BOUNDARY BETWEEN BRADY AND LLANO LEFTOVER FROM CONVECTION EARLY THIS MORNING MAY PLAY SOME ROLE IN SUSTAINING CONVECTION INTO THE EARLY EVENING HOURS FOR THE NORTHERN HILL COUNTRY IF IT IS ABLE TO INTERACT WITH OUTFLOWS FROM CURRENT CONVECTION MOVING NW...BUT ANY SUCH COLLISION SHOULD STAY JUST NORTH OF OUR AREA. THE MAIN HAZARD TODAY WILL BE LOCALLY HEAVY DOWNPOURS UP TO TWO INCHES AN HOUR CAPABLE OF PRODUCING VERY LOCALIZED FLOODING WITH PWATS SURGING UP TO 1.8-2.O INCHES AND SE FLOW MOVING UP THE ESCARPMENT...BUT WIND GUSTS OF 40-50 MPH WILL ALSO BE POSSIBLE ALONG THE NW-MOVING OUTFLOW BOUNDARY. HIGH PRESSURE WILL BEGIN TO BUILD BACK IN FROM THE NW AS THE TROUGH TO OUR NE CONTINUES TO PROGRESS EASTWARD. HOWEVER...THE INVERTED TROUGH TO OUR SW SHOULD CREATE ENOUGH OF A WEAKNESS AND SE FLOW OFF OF THE GULF TO ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TOMORROW AFTERNOON MAINLY ALONG AND EAST OF INTERSTATE 35 AND SOUTH OF HIGHWAY 90 IN THE RIO GRANDE PLAINS. LOCALLY HEAVY RAINFALL WILL BE LESS OF A THREAT TOMORROW GIVEN LOWER COVERAGE AND PWATS DECREASING ABOUT A QUARTER INCH. && .LONG TERM (THURSDAY THROUGH TUESDAY)... HIGH PRESSURE WILL CONTINUE BUILDING IN FOR THURSDAY AND FRIDAY TO ALLOW FOR ONLY VERY ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS IN THE COASTAL PLAINS AND HOT CONDITIONS ACROSS THE REGION...WITH HIGHS GENERALLY IN THE MID 90S AND HEAT INDICES IN THE UPPER 90S AND LOWER 100S. ANOTHER COL PATTERN SIMILAR TO TODAY SETS UP FOR THE WEEKEND...WITH HIGH PRESSURE TO THE NW AND SE...AN INVERTED TROUGH TO THE SW...AND A PROGRESSIVE SHORTWAVE TO THE NE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE MORNING AND AFTERNOON ON BOTH SATURDAY AND SUNDAY...WITH SLIGHTLY HIGHER CHANCES ON SUNDAY SINCE THE TROUGH TO THE NE WILL LIKELY MOVE THROUGH THE REGION THEN. HOWEVER...CHANGES IN THE TIMING OF THIS TROUGH AND THE STRENGTH OF THE HIGH PRESSURE SYSTEMS MAY INCREASE OR DECREASE POPS FOR THE WEEKEND...OR SHIFT THE RAINFALL FOCUS TO SATURDAY INSTEAD OF SUNDAY. DRIER CONDITIONS SHOULD RETURN EARLY NEXT WEEK AS THE GFS DEPICTS A STRONG RIDGE OVER THE SOUTHERN PLAINS. THE EURO...WHICH WAS SHOWING A MORE AMPLIFIED PATTERN WITH A RIDGE IN OUR WEST AND TROUGH TO OUR EAST...HAS TRENDED TOWARDS THIS SOLUTION AS WELL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 92 75 93 74 / 20 20 10 10 - AUSTIN BERGSTROM INTL AIRPORT 74 91 74 93 74 / 20 20 10 10 - NEW BRAUNFELS MUNI AIRPORT 73 90 73 92 73 / 20 20 10 10 - BURNET MUNI AIRPORT 73 90 73 91 73 / 20 10 10 - - DEL RIO INTL AIRPORT 74 93 73 94 74 / 20 10 - - - GEORGETOWN MUNI AIRPORT 74 91 74 93 74 / 20 10 10 - - HONDO MUNI AIRPORT 73 90 72 93 72 / 20 20 10 10 - SAN MARCOS MUNI AIRPORT 74 91 73 93 74 / 20 20 10 10 - LA GRANGE - FAYETTE REGIONAL 75 91 75 92 76 / 20 30 10 20 - SAN ANTONIO INTL AIRPORT 75 91 74 93 74 / 20 20 10 10 - STINSON MUNI AIRPORT 75 91 74 93 75 / 20 30 10 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...LH
Hazardous weather outlook, Jun 30, 4:14 AM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 414 AM CDT TUE JUN 30 2015 TXZ171>173-183>194-202>209-217>225-228-011000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 414 AM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING. LOCALLY HEAVY RAINFALL OF 2 INCHES IS POSSIBLE AND MAY CAUSE MINOR FLOODING. STRONG WIND GUSTS OF UP TO 40 MPH ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE MORE ISOLATED WEDNESDAY THROUGH FRIDAY. THUNDERSTORMS INCREASE OVER THE INDEPENDENCE DAY WEEKEND WITH SUNDAY BEING THE MOST ACTIVE. LOCALLY HEAVY RAINFALL IS POSSIBLE AND MAY CAUSE MINOR FLOODING MAINLY FOR AREAS EAST OF HIGHWAY 281. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 30, 1:48 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
148 PM CDT TUE JUN 30 2015
TXZ219-301930-
FRIO TX-
148 PM CDT TUE JUN 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRIO COUNTY UNTIL 230 PM
CDT...
AT 148 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOLDFINCH...OR 11 MILES SOUTHEAST OF PEARSALL...MOVING NORTH AT 15
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOORE...GOLDFINCH...BIGFOOT...BIG FOOT...SCHATTEL AND THREE OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2873 9902 2909 9904 2909 9880 2880 9880
2872 9882
TIME...MOT...LOC 1848Z 185DEG 14KT 2880 9892
HAMPSHIRESpecial weather statement, Jun 30, 2:50 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
250 PM CDT TUE JUN 30 2015
TXZ204>207-223-302030-
GONZALES TX-BEXAR TX-MEDINA TX-COMAL TX-GUADALUPE TX-
250 PM CDT TUE JUN 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR GUADALUPE...COMAL...NORTHEASTERN
MEDINA...WEST CENTRAL GONZALES AND BEXAR COUNTIES UNTIL 330 PM CDT...
AT 250 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CASTROVILLE TO TERRELL
HILLS TO 11 MILES NORTH OF NIXON...AND MOVING NORTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...
CASTROVILLE...CANYON LAKE DAM...SCHERTZ...CIBOLO...LIVE OAK...LEON
VALLEY...KIRBY...HELOTES...ALAMO HEIGHTS...FAIR OAKS RANCH...SELMA...
WINDCREST...CANYON LAKE...TERRELL HILLS...BULVERDE AND GARDEN RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2985 9803 2976 9800 2985 9786 2978 9783
2979 9782 2971 9773 2936 9773 2939 9813
2944 9814 2939 9818 2941 9841 2929 9894
2962 9902 2959 9898 2956 9899 2956 9893
2972 9878 2975 9865 2975 9864 3002 9828
TIME...MOT...LOC 1950Z 174DEG 34KT 2937 9887 2948 9842 2943 9782
HAMPSHIRESpecial weather statement, Jun 30, 3:31 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
331 PM CDT TUE JUN 30 2015
TXZ209-302115-
FAYETTE TX-
331 PM CDT TUE JUN 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FAYETTE COUNTY
UNTIL 415 PM CDT...
AT 331 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA GRANGE...MOVING NORTH AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LA GRANGE...NECHANITZ...WARDA...WALDECK...LEDBETTER...RUTERSVILLE...
PLUM...RABBS PRAIRIE...WALHALLA...WICCHESTER AND WINCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2989 9677 2988 9697 3003 9702 3011 9687
3011 9685 3016 9680 3015 9677 3014 9675
TIME...MOT...LOC 2031Z 174DEG 11KT 2996 9688
HAMPSHIREThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:48 PM CDT | Special Weather Statement | EWX | Frio | 42 min |
| Jun 30, 2:50 PM CDT | Special Weather Statement | EWX | Bexar, Comal, Guadalupe | 40 min |
| Jun 30, 2:58 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Medina | 3 hr |
| Jun 30, 3:31 PM CDT | Special Weather Statement | EWX | Fayette | 44 min |
| Jun 30, 4:47 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 3 hr |
| Jun 30, 6:16 PM CDT | Areal Flood Advisory | EWX | Williamson | 119 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.